MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52546
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = address: (b)(6) hospital.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving treatment and stent placement within a sub-renal aortic aneurysm via access in the femoral artery, a cxi support catheter separated.The catheter reportedly separated in the right renal artery, before the stent was inserted.The separated fragment, which was visible under x-ray, was reportedly "impossible to retrieve".Per the reporter, two-to-ten centimeters of the catheter remains in the patient, with a risk of occluding a right renal collateral artery.Additional information has been requested.
 
Event or Problem Description
Additional information was received 30aug2024.Access was obtained in the femoral artery.The anatomy was not stenosed, tortuous, angulated, or calcified.The catheter was not advanced through a sheath, and a power injector was not used.Another manufacturer's wire guide was used "under protection".The catheter separated before stent placement, and no attempt was made to retrieve the catheter fragment.The procedure was completed successfully, and there "has been a good evolution of the patient afterwards." the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving treatment and stent placement within a sub-renal aortic aneurysm via access in the femoral artery, a cxi support catheter separated.The catheter reportedly separated in the right renal artery, before the stent was inserted.The separated fragment, which was visible under x-ray, was reportedly "impossible to retrieve".Per the reporter, two-to-ten centimeters of the catheter remains in the patient, with a risk of occluding a right renal collateral artery.Additional information was received 30aug2024.Access was obtained in the femoral artery.The anatomy was not stenosed, tortuous, angulated, or calcified.The catheter was not advanced through a sheath, and a power injector was not used.Another manufacturer's wire guide was used "under protection".The catheter separated before stent placement, and no attempt was made to retrieve the catheter fragment.The procedure was completed successfully, and there "has been a good evolution of the patient afterwards." the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information: b5, d10, h6 (annex f).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.Part of the complaint device was returned to cook for investigation.The catheter was separated, measuring 74.5-centimeters from the strain relief to the point of separation.The catheter was kinked 28.5-centimeters from the distal end of the strain relief and damaged 30-centimeters from the strain relief.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional relevant complaints for this lot number.The product ifu cautions that catheter manipulation should only occur under fluoroscopy and cautions against advancing the catheter through an area of resistance unless the source of resistance is identified, and appropriate steps are taken to reduce or remove the obstruction.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.Although the reporter stated that the anatomy was not stenosed, the development of renal collateral arteries is associated with renal artery stenosis/occlusion; therefore, it is possible that the patient¿s anatomy contributed to catheter separation; however, this cannot be confirmed, as it is unknown if resistance was encountered upon advancement of the catheter.The exact conditions experienced during the event cannot be duplicated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20070392
Report Number1820334-2024-01112
Device Sequence Number8317784
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)270103(10)15827813
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52546
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Device Lot Number15827813
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPARTACORE 0-14 WIRE
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexUnknown